Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 105, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 26, 2020, 5:31 AM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Apr 26, 2020, 1:00 PM CDT. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2020, 5:31 AM CDT (10:31 UTC)
- In effect from
- Apr 26, 2020, 1:00 PM CDT
- Expired
- Apr 29, 2020, 9:24 PM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River at Valley Park (VLLM7). The gauge peaked at 16.29 ft at Apr 27, 2020, 12:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
953
WGUS43 KLSX 261031
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
531 AM CDT Sun Apr 26 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Meramec River at Valley Park
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-271031-
/O.NEW.KLSX.FL.W.0105.200426T1800Z-200430T0224Z/
/VLLM7.1.ER.200426T1800Z.200427T1800Z.200428T2024Z.NO/
531 AM CDT Sun Apr 26 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Meramec River at Valley Park
* from this afternoon to Wednesday evening.
* At 5:00 AM Sunday the stage was 15.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon
and crest near 17.0 feet by early tomorrow afternoon. The river is
forecast to fall below flood stage by Tuesday afternoon.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Meramec River
Valley Park 16.0 15.00 15.0 16.9 16.6 14.7 12.2
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$4 follow-up statements
906
WGUS83 KLSX 261440
FLSLSX
Flood Statement
National Weather Service St Louis MO
940 AM CDT Sun Apr 26 2020
...The flood warning continues for the Meramec river at
the following locations...
Meramec River near Sullivan
Meramec River at Valley Park
Meramec River near Arnold
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-272040-
/O.EXT.KLSX.FL.W.0097.000000T0000Z-200428T1200Z/
/SLLM7.1.ER.200425T2055Z.200426T0345Z.200427T0600Z.NO/
940 AM CDT Sun Apr 26 2020
The Flood Warning continues for
the Meramec River near Sullivan
* until Tuesday morning.
* At 9:00 AM Sunday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* The river is forecast to remain steady around 11.1 feet this
afternoon, then fall below flood stage after midnight tonight.
* Impact: At 11.0 feet...Right Bank begins to overflow flooding
wooded areas.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Meramec River
Sullivan 11.0 11.11 10.6 8.2 6.5 5.7 5.2
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
MOC099-189-272040-
/O.EXT.KLSX.FL.W.0105.200426T1912Z-200430T0300Z/
/VLLM7.1.ER.200426T1912Z.200427T1200Z.200428T2100Z.NO/
940 AM CDT Sun Apr 26 2020
The Flood Warning continues for
the Meramec River at Valley Park
* from this afternoon to Wednesday evening.
* At 9:00 AM Sunday the stage was 15.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage this afternoon
and to crest near 16.9 feet by tomorrow morning. The river is
forecast to fall below flood stage Tuesday afternoon.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Meramec River
Valley Park 16.0 15.57 16.9 16.5 14.7 12.2 9.7
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-272040-
/O.EXT.KLSX.FL.W.0104.200426T1437Z-200502T1912Z/
/ARNM7.1.ER.200426T1300Z.200429T0600Z.200501T1312Z.NO/
940 AM CDT Sun Apr 26 2020
The Flood Warning continues for
the Meramec River near Arnold
* from this morning to Saturday afternoon.
* At 9:00 AM Sunday the stage was 24.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 27.2 feet early Wednesday
morning, then fall below flood stage Friday morning.
* Impact: At 27.0 feet...Meramec Bottom Road between Wells Road and
Kerth Road begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Meramec River
Arnold 24.0 24.11 26.1 27.1 27.1 26.0 24.1
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$983
WGUS83 KLSX 270106
FLSLSX
Flood Statement
National Weather Service St Louis MO
805 PM CDT Sun Apr 26 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Meramec River near Sullivan
...The flood warning continues for the following rivers in
Missouri...
Meramec River at Valley Park
Meramec River near Arnold
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-270135-
/O.CAN.KLSX.FL.W.0097.000000T0000Z-200428T1200Z/
/SLLM7.1.ER.200425T2055Z.200426T0345Z.200426T1945Z.NO/
805 PM CDT Sun Apr 26 2020
The Flood Warning is cancelled for
the Meramec River near Sullivan.
* At 7:30 PM Sunday the stage was 10.5 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 2:45 PM Sunday.
* The river will continue falling to 7.7 feet by Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Meramec River
Sullivan 11.0 10.53 9.7 7.7 6.5 5.7 5.2
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
MOC099-189-280104-
/O.EXT.KLSX.FL.W.0105.000000T0000Z-200429T2000Z/
/VLLM7.1.ER.200426T1951Z.200427T0600Z.200428T1400Z.NO/
805 PM CDT Sun Apr 26 2020
The Flood Warning continues for
the Meramec River at Valley Park
* until Wednesday afternoon.
* At 7:30 PM Sunday the stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 16.5 feet late tonight, then
fall below flood stage late Tuesday morning.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Meramec River
Valley Park 16.0 16.19 16.5 16.1 14.2 11.7 9.4
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-280104-
/O.EXT.KLSX.FL.W.0104.000000T0000Z-200502T1800Z/
/ARNM7.1.ER.200426T1300Z.200428T1200Z.200501T1200Z.NO/
805 PM CDT Sun Apr 26 2020
The Flood Warning continues for
the Meramec River near Arnold
* until Saturday afternoon.
* At 7:30 PM Sunday the stage was 25.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 27.0 feet by Tuesday morning,
then fall below flood stage Friday morning.
* Impact: At 27.0 feet...Meramec Bottom Road between Wells Road and
Kerth Road begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/27 04/28 04/29 04/30 05/01
Meramec River
Arnold 24.0 25.21 26.1 27.0 27.0 25.8 24.0
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$600
WGUS83 KLSX 271515
FLSLSX
Flood Statement
National Weather Service St Louis MO
1015 AM CDT Mon Apr 27 2020
...The flood warning continues for the Meramec River
at the following locations...
Meramec River at Valley Park
Meramec River near Arnold
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-282043-
/O.EXT.KLSX.FL.W.0105.000000T0000Z-200428T2043Z/
/VLLM7.1.ER.200426T1951Z.200427T0615Z.200427T1443Z.NO/
1015 AM CDT Mon Apr 27 2020
The Flood Warning continues for
the Meramec River at Valley Park
* until Tuesday afternoon.
* At 9:30 AM Monday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
early this afternoon.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/28 04/29 04/30 05/01 05/02
Meramec River
Valley Park 16.0 16.02 14.5 12.6 10.4 8.9 7.7
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-282116-
/O.EXT.KLSX.FL.W.0104.000000T0000Z-200502T0730Z/
/ARNM7.1.ER.200426T1300Z.200428T1200Z.200501T0130Z.NO/
1015 AM CDT Mon Apr 27 2020
The Flood Warning continues for
the Meramec River near Arnold
* until late Friday night.
* At 9:30 AM Monday the stage was 26.1 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 26.8 feet by tomorrow morning,
then fall below flood stage Thursday evening.
* Impact: At 27.0 feet...Meramec Bottom Road between Wells Road and
Kerth Road begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/28 04/29 04/30 05/01 05/02
Meramec River
Arnold 24.0 26.15 26.8 26.6 25.0 23.2 21.4
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$233
WGUS83 KLSX 280123
FLSLSX
Flood Statement
National Weather Service St Louis MO
823 PM CDT Mon Apr 27 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Meramec River at Valley Park
...The flood warning continues for the following rivers in
Missouri...
Meramec River near Arnold
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-280153-
/O.CAN.KLSX.FL.W.0105.000000T0000Z-200428T2043Z/
/VLLM7.1.ER.200426T1951Z.200427T0615Z.200427T1445Z.NO/
823 PM CDT Mon Apr 27 2020
The Flood Warning is cancelled for
the Meramec River at Valley Park.
* At 8:00 PM Monday the stage was 15.5 feet.
* Flood stage is 16.0 feet.
* The river fell below flood stage at 9:45 AM Monday.
* The river will continue falling to 12.7 feet by Wednesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/28 04/29 04/30 05/01 05/02
Meramec River
Valley Park 16.0 15.51 14.8 12.7 10.3 8.8 7.6
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-290122-
/O.EXT.KLSX.FL.W.0104.000000T0000Z-200502T0600Z/
/ARNM7.1.ER.200426T1300Z.200428T1200Z.200501T0000Z.NO/
823 PM CDT Mon Apr 27 2020
The Flood Warning continues for
the Meramec River near Arnold
* until late Friday night.
* At 8:00 PM Monday the stage was 26.4 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 26.5 feet by Tuesday morning,
then fall below flood stage Thursday evening.
* Impact: At 26.0 feet...Athletic fields east of I-55 begin flooding
near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 04/28 04/29 04/30 05/01 05/02
Meramec River
Arnold 24.0 26.37 26.5 26.1 24.8 23.2 21.7
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 26, 3:14 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 26, 3:14 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 314 AM CDT Sun Apr 26 2020 .SHORT TERM... (Through Late Monday Afternoon) Issued at 305 AM CDT Sun Apr 26 2020 The cyclone responsible for the last few days of precip has largely moved east of the region, with all but our eastern Illinois counties free of clouds. Dry and cool northwest flow will take hold in the wake of the low, shunting surface high pressure into the region. This will set the stage for a sunny end to the weekend with temperatures slightly below seasonal normals. Overnight, northwest flow aloft will shunt the surface high east of the region while mid to upper level clouds build in from the west. This should keep temperatures in our west a bit warmer than what we're seeing this morning, with temps in our east cooler due to a lack of cloud coverage. Return flow will intensify on Monday as a weak cyclone moves through the upper Midwest. Warm moist advection across our region will likely be enough to spark isolated to scattered showers, especially across our Missouri counties where deeper moisture will be found. SREF/HREF ensembles show a high probability of limited elevated instability building into eastern Missouri, so a few embedded thunderstorms may also be possible. BSH .LONG TERM... (Monday Night through Saturday) Issued at 305 AM CDT Sun Apr 26 2020 A shortwave is expected to amplify as it drops from the northern Plains into the Midwest on Tuesday. In response, a surface low will track across northern IA/southern MN, dragging a cold front through the mid-Mississippi Valley. Ahead of the front, return flow will continue to pull in low level moisture, allowing at least modest instability to build into the region. Meanwhile, mid level flow will increase through Tuesday afternoon as the wave deepens and moves into the area, enhancing deep layer shear. Given the above combination of moisture and instability, showers and thunderstorms are quite likely as large scale ascent overspreads the region on Tuesday and Tuesday night. Instability will likely be sufficient across the area to support organized convection, so severe storm chances are largely tied to the strength of deep layer shear. Current SREF guidance indicates the effective bulk shear will likely remain in the 30-40 kt range, supportive of a marginal risk for severe storms. Better chances for severe storms will reside in western and southern MO, where deep layer shear is expected to be stronger. Guidance in good agreement depicting the causative shortwave becoming cut off on Tuesday night, notably slowing the forward progress of the cyclone, allowing it to drift to the southeast. This is expected to allow another round of showers on Wednesday as the precipitation wraps around the back side of the low. Northwest winds should finally scour moisture out of the region by Wednesday night with cool high pressure building in on Thursday. The upper level flow finally turns more zonal by the end of the week, allowing warmer temperatures to build into the region on the back side of Thursday's high. There are some indications that a few weak shortwaves will move through the region and spark some showers on Friday or Saturday, but model consensus this far out it poor. BSH && .AVIATION... (For the 06z TAFs through 06z Sunday Night) Issued at 1040 PM CDT Sat Apr 25 2020 A surface low centered over southern IN and north central KY will move slowly northeastward. The rain has shifted east of the St Louis metro area this evening with the sky clearing out in COU and UIN. The MVFR cloud ceilings in the St Louis metro area should improve into the VFR category late tonight. The relatively strong and gusty north-northwest winds in the St Louis metro area should gradually weaken late tonight as the surface pressure gradient slowly relaxes. SPECIFICS FOR KSTL: A surface low centered over southern IN and north central KY will move slowly northeastward. The rain has shifted east of the STL area this evening with the clearing line approaching STL from the west. The MVFR cloud ceilings should improve into the VFR category late tonight. The relatively strong and gusty north-northwest winds should gradually weaken late tonight as the surface pressure gradient slowly relaxes. Little if any cloudiness is expected Sunday and Sunday night with the wind becoming light by early Sunday evening. GKS && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 65 49 67 57 / 0 0 30 10 Quincy 65 46 68 54 / 0 5 40 20 Columbia 67 50 72 55 / 5 50 50 10 Jefferson City 67 49 73 55 / 5 50 50 10 Salem 62 40 65 54 / 50 0 20 10 Farmington 65 42 65 54 / 0 0 20 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 26, 3:25 AM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 325 AM CDT Sun Apr 26 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-270830- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 325 AM CDT Sun Apr 26 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There will be a chance of thunderstorms Monday through Wednesday and also Friday night. There is a marginal risk for severe storms on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:52 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 8 days |
| Apr 26, 9:58 AM CDT | River Flood Warning | LSX | Saint Charles | 6 days |
| Apr 26, 10:25 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 5 days |
| Apr 26, 10:25 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 4 days |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.